Alert archive / California / Wind Advisories in 2013

Wind Advisory 39, NWS Los Angeles, CA

May 14, 2013

NWS Los Angeles, CA issued this wind advisory at May 14, 2013, 5:21 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 14, 2013, 5:21 PM PDT (00:21 UTC)
Expired
May 15, 2013, 2:48 AM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

240 
WWUS76 KLOX 150021
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
521 PM PDT TUE MAY 14 2013

...GUSTY WINDS ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH
COAST...

.GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE SANTA BARBARA
COUNTY SOUTH COAST AND MOUNTAINS THROUGH LATE TONIGHT...WITH THE
STRONGEST WINDS BELOW AND THROUGH THE PASSES AND CANYONS OF THE
SANTA YNEZ RANGE AND THE WESTERN PORTIONS OF THE SOUTH COAST. SOME
WIND GUSTS UP TO 45 MPH CAN BE EXPECTED DURING THE PERIOD. THE
NORTHERLY WINDS HAVE ALSO WARMED TEMPERATURES INTO THE LOWER TO MID
80S ALONG PORTIONS OF THE SOUTH COAST EARLY THIS EVENING. THESE
WARM TEMPERATURES SHOULD LINGER WELL INTO THE EVENING HOURS IN
THE WINDY AREAS...ALONG WITH LOWER HUMIDITIES AND HEIGHTENED FIRE
DANGER.

CAZ039-151000-
/O.NEW.KLOX.WI.Y.0039.130515T0021Z-130515T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
521 PM PDT TUE MAY 14 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY.

* WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS TO 45 MPH.
  STRONGEST BELOW PASSES AND CANYONS WEST OF SANTA BARBARA.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...THE GUSTY WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 101
  ACROSS THE SOUTH COAST AND BELOW GAVIOTA PASS...AND HIGHWAY 154
  BELOW SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-151000-
/O.NEW.KLOX.WI.Y.0039.130515T0021Z-130515T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
521 PM PDT TUE MAY 14 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY.

* WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS TO 45 MPH.
  STRONGEST THROUGH PASSES AND CANYONS OF THE WESTERN SANTA YNEZ
  RANGE.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...THE GUSTY WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 101
  THROUGH GAVIOTA PASS...AND HIGHWAY 154 THROUGH SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SIRARD
1 follow-up statement
473 
WWUS76 KLOX 150948
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
248 AM PDT WED MAY 15 2013

CAZ039-052-151100-
/O.CAN.KLOX.WI.Y.0039.000000T0000Z-130515T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
248 AM PDT WED MAY 15 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS HAVE SUBSIDED TO BELOW ADVISORY LEVELS. ANOTHER ROUND OF SIMILAR
SUNDOWNER WINDS IS EXPECTED TONIGHT.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 14, 2:00 PM PDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 14, 2:00 PM PDT, 3 hours 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT TUE MAY 14 2013

.SYNOPSIS...

A COUPLE OF LOW PRESSURE SYSTEMS WILL INCREASE THE NIGHT TO MORNING
LOW CLOUDS AND FOG...AND LOWER THE AFTERNOON TEMPERATURES TO BELOW
NORMAL FROM WEDNESDAY TO SATURDAY. BREEZY WINDS WILL OCCUR THURSDAY
INTO FRIDAY. THE LOW WILL SLOWLY EXIT ON SATURDAY FOR A SLIGHT
WARMUP. A HIGH SYSTEM WILL MOVE IN SUNDAY TO BUMP THE AFTERNOON
TEMPERATURES TO ABOVE NORMAL AND SHOULD DECREASE THE MARINE LAYER.

&&

.SHORT TERM (TODAY-FRI)...A WEAK TROF MOVING INTO CENTRAL CALIFORNIA
TODAY WILL BE FOLLOWED BY A SLIGHTLY STRONGER ONE LATE THURSDAY INTO
FRIDAY. SEEING A GOOD ONSHORE PUSH TODAY THAT HAS BROUGHT COOLING TO
ALL AREAS ALONG WITH LOCALLY GUSTY WESTERLY WINDS. MARINE LYR CLOUDS
STILL FAIRLY SPARSE AND MOSTLY CONFINED TO THE CENTRAL COAST, BUT
OVERNIGHT EXPECTING A WEAK EDDY CIRCULATION TO DEVELOP WHICH SHOULD
ENCOURAGE LOW CLOUD DEVELOPMENT WITH A DEEPER MARINE INVERSION SOUTH
OF PT CONCEPTION.

PRETTY QUIET WEATHER OVERALL WED AND THU WITH TEMPS NEAR TO SLIGHTLY
BELOW NORMAL AND TYPICAL NIGHT/MORNING LOW CLOUDS/FOG CLEARING TO
THE COAST. GUSTY WEST WINDS IN THE ANTELOPE VALLEY MAY FLIRT WITH
ADVISORY LEVELS AT TIMES, ESPECIALLY IN THE FOOTHILLS.

THE LATE THU/EARLY FRI TROF APPEARS TO BE A LITTLE STRONGER THAN THE
ONE MOVING THROUGH TODAY AND SHOULD BRING ANOTHER BOOST TO THE
MARINE LYR DEPTH THU NIGHT, ESPECIALLY SOUTH OF PT CONCEPTION. MAY
EVEN GET SOME DRIZZLE AS WELL FRIDAY MORNING ACROSS LA/VENTURA
COUNTIES. DAYTIME HIGHS EXPECTED TO BOTTOM OUT FRIDAY WITH VALLEYS
MOSTLY IN THE 70S. INCREASING NORTHWEST FLOW WITH THE TROF WILL
BRING GUSTY WINDS TO THE SANTA YNEZ RANGE AND I5 CORRIDOR ALONG WITH
THE COASTAL WATERS AROUND PT CONCEPTION.

.LONG TERM (SAT-TUE)...A WARMING TREND EXPECTED TO BEGIN SATURDAY AS
RIDGING ALOFT DEVELOPS BEHIND FRIDAY'S TROF. WARMEST DAY EXPECTED TO
BE MONDAY BEFORE COOLING DEVELOPS TUESDAY (SOUND FAMILIAR?). NOT
EXPECTING TEMPS TO BE NEARLY AS WARM AS THIS PAST HEAT WAVE, BUT
MODELS WERE UNDERDONE LAST WEEK WITH THE WEEKEND HEAT SO WE COULD
STILL BE LOOKING AT SOME TRIPLE DIGIT READINGS EARLY NEXT WEEK.

&&

.AVIATION...14/1800Z...OVERALL CONFIDENCE ON THE 18Z TAFS IS LOW TO
MODERATE FOR THE NEXT 24 HOURS...AS A TRANSITION PERIOD TO STRONGER
ONSHORE FLOW CONTINUES. SITES THAT SAW LOW CLOUDS AND FOG THIS
MORNING WILL LIKELY SEE THEM AGAIN TONIGHT AND TOMORROW
MORNING...HOWEVER THE AREAL COVERAGE OF THE STRATUS WILL LIKELY
INCREASE. THE EXACT ARRIVAL TIME OF THE STRATUS IS UNCERTAIN AS THIS
TRANSITION PERIOD CONTINUES...AND SOME SITES ON THE CENTRAL COAST
MAY NOT EVEN CLEAR COMPLETELY TODAY.

KLAX...MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THIS
EVENING...THEN LOW CONFIDENCE ON THE ARRIVAL TIME OF IFR CONDITIONS
THIS EVENING AND TONIGHT. IFR CONDITIONS WILL GIVE WAY TO MVFR BY
WEDNESDAY MORNING AS THE CEILINGS RISE OVERNIGHT.

KBUR...HIGH CONFIDENCE IN VRF CONDITIONS THROUGH THIS EVENING...THEN
LOW CONFIDENCE ON THE ARRIVAL TIME OF IFR CONDITIONS TONIGHT. IFR
CONDITIONS WILL GIVE WAY TO MVFR BY WEDNESDAY MORNING AS THE
CEILINGS RISE OVERNIGHT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
GALE WATCH (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION...SWEET
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 14, 6:00 AM PDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE MAY 14 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-151300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT TUE MAY 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

MARINERS MAY EXPERIENCE GALE FORCE WIND GUSTS WEDNESDAY AND THURSDAY.

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:48 PM PDTGale WarningLOX54 hr
May 15, 8:23 AM PDTSmall Craft AdvisoryLOX5 days
May 15, 2:16 PM PDTWind AdvisoryLOX37 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.